Jump to content

Photo

Second Course Of Accutane!


5 replies to this topic

#1 melissa1234567

melissa1234567

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 18-September 12

Posted 20 February 2013 - 02:03 PM

So this is my second course of Accutane. I took it when I was 17 for 6 months on 60mg daily.  Back then I had a TON of cystic acne on my cheeks. It was awful and painful, my acne was considered severe cystic acne. To this day, I have scarring on my cheeks from it.

Anyways, I have had a problem with acne since I was 15. It got worse when I was a junior in high school (17) and turned into severe cystic acne. I have been on and tried everything in the books that you can think of, Minocycline, doxycycline, clyndamin, retin A, etc.

A few months ago my acne started to come back, not as bad as last time.. But it was definitely there and wouldn't go away. I didn't have as many cystic acne, but more condom and white heads etc. my face hurt and it mortified me to go into public looking like I did. So, I went to my dermatologist. She suggested Spirolactone and Minocycline at the same time... I tried that. It worked great after 3 months, but.. I got hives and was allergic to it!!! :( So, it was time for another course of accutane.

So, here I am today. It's day 7 on my second round of accutane and I am definitely having the inital break out. It started on day 5. Every morning I wake up I have more acne and a ton of white heads on my face (gross). My face hurts too :/ I am hoping my IB goes away quickly this time. The first time I took accutane, it took about 3 months tonstart actually improving. I hate going out in public and won't if I don't have to.

I will keep you guys updated week by week.. More so if I see anything different. As of right now, I am breaking out around my mouth and on my chin with white heads, one cystic zit and then the rest is just inflamed and RED!

Oh and I am on 60 mg a day again for this course as well.

#2 erb27

erb27

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Joined: 15-January 13

Posted 20 February 2013 - 04:18 PM

Hey Melissa!

 

I'm right there with you about the IB.  I'm also a multi-tane user (was on 2.5 courses at different times in high school), and after a ~7 year hiatus of being on different antibiotics I'm back on accutane, with derms hoping that it'll knock it out of my system for good (since I'm beyond my "hormonal stages"). But either way, I hope your IB clears up soon! Mine started about a week and a half into it with the a bunch of whiteheads, but now I've graduated to a bunch of really deep cysts (day 23 today)...here's hoping we both clear up ASAP.

 

Good luck:)



#3 melissa1234567

melissa1234567

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 18-September 12

Posted 21 February 2013 - 04:48 PM

Thanks for the reply! :)

Are you still getting white heads or just deep cysts? How many would you say I have! I am hoping they clear up so! The white heads won't go away and keep popping up :P I won't go anywhere!

Also, how many mg's are you taking a day?

#4 erb27

erb27

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Joined: 15-January 13

Posted 21 February 2013 - 06:16 PM

I'm getting a combination of both unfortunately eusa_think.gif ...deep cysts that end up turning into disgusting whiteheads a few days down the road. I have about ~15 deep cysts  I'd say...pain in the butt (well, in the face, haha). 

 

I'm on 40mg/day now (I weigh ~70kg), but my derm wants to up the dosage to 80mg after the 1st month (I see her tomorrow)...I'm not sure if that's going to make the IB worse or help clean it up...

 

How long has it been since your first course?? And I'm completely with you about not going anywhere...this is the worst :/



#5 melissa1234567

melissa1234567

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 18-September 12

Posted 23 February 2013 - 12:52 PM

Oh deep cystic acne is the worst.  It is SOOOO painful.  I am sorry to hear that! I feel your pain!!!!!! The first time I went onto Accutane I had clusters of cystic acne on my cheeks.. I have scarring on my cheeks now because it was so bad and they were so deep. It hurt sooo bad!

 

For my first course and this course, I always started off at 60 mg and ended at 60 mg.  So, my derm has never lowered or upped my dosages.  I have heard from other people that when you change your dosage, it does break you out.  I always go on youtube and watch Accutane journey videos and it really helps me out with what I can expect.

 

How is your IB doing today? Still the same?  Mine is about the same. Still breaking out and it's day 11.

 

I was on my first course of Accutane when I was 17 (5 years ago), I am 22 (will be 23 in a few weeks) now.  Although, my first derm (I have a different one now) suggested and put me on doxycycline RIGHT AFTER I finished my first course of Accutane.  Like right after I was done.  Which, I don't get? Bc now I am not sure if I stayed clear for about 5 years because of Accutane or because I was on doxycycline.   I would have much rather waited to see if I broke out again in a few months after taking the first course of Accutane and then started the antibiotic... but nope.  It was my first time, so I had no idea. 



How old are you if I may ask?  You said you were on Accutane once before? How long did it keep you clear for? Without any of the antbiotics.



#6 melissa1234567

melissa1234567

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 18-September 12

Posted 26 February 2013 - 06:31 PM

Hey guys! Sorry It has been a few days since my last update.  Actually, it has been about a week.  Day 7 through Day 12 were probably the WORST!! My initial breakout was horrendous and it wouldn't stop.  Every morning I woke up with new pimples and white heads.  It is now Day 13 (tomorrow will be the 2 week mark.) and I my face looks like it is healing.  It is VERY red, but scabbing over, peeling and a only have a few white heads popping up, rather than 15 to 20 a day.  YAY! So things are looking up.

 

Need I remind you, this is my SECOND time on Accutane.  I have heard that the SECOND time is a faster process than the first.  The very first time I was on Accutane I didn't start clearing up until 1 1/2 months.  It was pretty terrible until then.  So I am hoping, that I am done with my initial break out and I will just keep healing.  Fingers are crossed!!!!!!!

 

I will keep you all updated.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users